Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Concern about my cd4 dropping
Dec 15, 2013

Goodnight Doctor, from Venezuela, I want to explain my case in details: This is happened to me in the first months of this year, my viral load increased 75 copies/ ml to 296 copies/ml and suffered a cd4 decline of 585; CD4/CD8: 0.58 ( March/2013) to 371 CD4 , CD4/CD8: 0.58 (July/2013 ) maybe caused by two toxoid vaccines and one influenza vaccine . Now in November I went with my treating Dr, because I felt so sick: fatigue, achiness, plus flu (although she diagnosed me rhinitis). I took full control of the blood chemistry ( with nice results) and annual serology ( tuberculin pdd : 0 mm , toxoplasmosis IgG and IgM : non-reactive, antigens of hepatitis : HBsAg : negative , HCV : Negative , Anticore : negative; Epstein barr : IgM : negative control OD value 0.34 < 0.90 OD and positive > 1.10 DO; IgG : 0.94 DO negative reference value < 0.90 OD and positive > 1.10 DO , CMV IgM : 28.2 UA / ml value ref: positive > 30UA/ml ; negative < 15UA/ml ; doubtful between 15 and 30UA/ml , IgG 1 , 09 AU / ml value ref: positive > 30UA/ml ; negative < 15UA/ml ; doubtful between 15 and 30UA/ml ). Therefore Dr. recommended Valixa ( valganciclovir) for suspected CMV taking (450mg*4pills/day) the first seven days and then 1 pill next 21days, and on 13 November I got results of cd4 and VL: 271 cd4, CD4/CD8 ratio 0.44, I went to the appointment without the result of viral load , since it is processed in the city of Mérida and delivered a month later, on concern with the decline of lymphocytes I went to the appointment, the doctor recommended a change in ART because in two years taking efavirenz ( 600 mg ), lamivudine ( 150mg * 2) and tenofovir ( 300mg) I didnt get an undetectable VL, just a VL of 75 copies/ ml , then she prescribed new ARV: reyataz (300 mg ) with Norvir ( 100mg), abacavir ( * 2 300mg ) and zidovudine ( 300mg * 2 ) . I started this treatment on 27 November to today having side effects: dizziness , rash , headache , fatigue but disappear until now , yesterday I got the viral load test made in 13/11/13 with a result of 20 copies / ml when Iwas taking the previous ARV.

After explaining my extensive case, I got some questions:

1) Is it possible that cytomegalovirus infection decreases the cd4 cells? 2) Should I go back to the previous regime after taking this new ARV? 3) Is it a good change the new regime considering the previous regime? In my country if you want to submit for a resistance test, you would have had many failures in ARVs, because that type of test is very expensive. 4) I am very concerned and confused about this situation, because I dont know the reason of cd4 decline, if I do everything that doctor recommends, have a good adhesion and have safe sex with my boyfriend who is also undetectable and he got the same problem of decreasing lymphocytes. I just hope that you will forgive me for my long story that I exposed in here and also with my poor knowledge of English. Merry Christmas and happy new year for you doc :)

Response from Dr. Holodniy

The CMV IgM level is equivocal. Since a CMV IgG or viral load was not obtained, it is difficult to say whether acute CMV infection was present or not to account for the symptoms or CD4 count decline. It is possible tht an acute illness did account for your Cd4 decline. Your side effects from the new regimen could have been the result of the abacavir. It doesn't sound like you were necessarily failing on your previous regimen. If you are now tolerating the new regimen you could stay on it, otherwise going back to the previous regimen would not be unreasonable.



Previous
Rising cd8 steady cd4
Next
PCV13 affecting CD4?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement